Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 13, 2020, 8:00 AM EDT for 6 counties in North Carolina. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 8:00 AM EDT (12:00 UTC)
- Expired
- Apr 13, 2020, 9:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:02 AM EDT | TSTM WND DMG | Vander, NC | NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT CUMBERLAND COUNTY, ESPECIALLY IN THE VANDER AREA. |
| Apr 13, 8:09 AM EDT | TSTM WND DMG | 6 Sse Falcon, NC | NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT SAMPSON COUNTY. |
| Apr 13, 8:12 AM EDT | TSTM WND GST 54 | 4 Ene Hope Mills, NC | 47 KNOT GUST AT THE FAYETTEVILLE REGIONAL AIRPORT. |
| Apr 13, 8:20 AM EDT | TSTM WND DMG | 3 Ssw Four Oaks, NC | TREE DOWN AT JUNIPER CHURCH RD AND TETTERSVILLE RD. |
| Apr 13, 8:40 AM EDT | TSTM WND DMG | 2 Wnw Goldsboro, NC | THUNDERSTORM WINDS DOWNED TREES ONTO A POWERLINE NEAR THE INTERSECTION OF WEST ELM STREET AND BUSINESS 117. |
| Apr 13, 8:45 AM EDT | TSTM WND DMG | 3 Se Grantham, NC | THUNDERSTORM WINDS BLEW A ROOF OFF A HOUSE NEAR THE INTERSECTION OF MILLS LOOP ROAD AND MILLS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
370
WUUS52 KRAH 131200
SVRRAH
NCC051-085-101-127-163-191-131300-
/O.NEW.KRAH.SV.W.0047.200413T1200Z-200413T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
800 AM EDT Mon Apr 13 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Southwestern Nash County in central North Carolina...
Sampson County in central North Carolina...
Eastern Harnett County in central North Carolina...
Cumberland County in central North Carolina...
Johnston County in central North Carolina...
* Until 900 AM EDT.
* At 759 AM EDT, severe thunderstorms were located along a line
extending from near Smithfield to Howellsville, moving east at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Fayetteville, Goldsboro, Smithfield, Clinton, Clayton, Dunn, Mount
Olive, Benson, Fremont and Walnut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3485 7850 3483 7890 3492 7897 3552 7872
3571 7847 3583 7825 3579 7804 3573 7819
3560 7812 3558 7782 3543 7783 3538 7780
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1159Z 267DEG 54KT 3554 7843 3471 7890
HAIL...<.75IN
WIND...70MPH
$$
233 follow-up statements
778
WWUS52 KRAH 131225
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
825 AM EDT Mon Apr 13 2020
NCC051-085-131234-
/O.CAN.KRAH.SV.W.0047.000000T0000Z-200413T1300Z/
Harnett NC-Cumberland NC-
825 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT AND CUMBERLAND
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
LAT...LON 3499 7864 3509 7867 3530 7858 3533 7853
3543 7858 3569 7846 3583 7825 3579 7804
3573 7819 3560 7812 3558 7782 3538 7780
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1224Z 262DEG 54KT 3556 7803 3486 7852
$$
NCC101-127-163-191-131300-
/O.CON.KRAH.SV.W.0047.000000T0000Z-200413T1300Z/
Wayne NC-Nash NC-Sampson NC-Johnston NC-
825 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR WAYNE...SOUTHWESTERN NASH...SAMPSON AND JOHNSTON COUNTIES...
At 824 AM EDT, severe thunderstorms were located along a line
extending from near Fremont to near Ammon, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Smithfield, Clinton, Clayton, Mount Olive, Benson,
Fremont, Walnut Creek, Bailey and Harrells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3499 7864 3509 7867 3530 7858 3533 7853
3543 7858 3569 7846 3583 7825 3579 7804
3573 7819 3560 7812 3558 7782 3538 7780
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1224Z 262DEG 54KT 3556 7803 3486 7852
HAIL...<.75IN
WIND...70MPH
$$
23225
WWUS52 KRAH 131239
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
839 AM EDT Mon Apr 13 2020
NCC127-131248-
/O.CAN.KRAH.SV.W.0047.000000T0000Z-200413T1300Z/
Nash NC-
839 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NASH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
LAT...LON 3488 7851 3530 7834 3541 7827 3561 7825
3569 7824 3567 7821 3569 7820 3559 7813
3557 7783 3537 7781 3518 7784 3515 7790
3519 7802 3519 7816 3518 7816 3518 7817
3489 7816 3473 7821 3470 7812 3456 7825
TIME...MOT...LOC 1238Z 269DEG 53KT 3553 7791 3524 7805 3475 7829
$$
NCC101-163-191-131300-
/O.CON.KRAH.SV.W.0047.000000T0000Z-200413T1300Z/
Wayne NC-Sampson NC-Johnston NC-
839 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EDT
FOR WAYNE...SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES...
At 838 AM EDT, severe thunderstorms were located along a line
extending from near Fremont to near Mount Olive to near Harrells,
moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Fremont, Walnut Creek, Harrells,
Micro, Pine Level, Kenly and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3488 7851 3530 7834 3541 7827 3561 7825
3569 7824 3567 7821 3569 7820 3559 7813
3557 7783 3537 7781 3518 7784 3515 7790
3519 7802 3519 7816 3518 7816 3518 7817
3489 7816 3473 7821 3470 7812 3456 7825
TIME...MOT...LOC 1238Z 269DEG 53KT 3553 7791 3524 7805 3475 7829
HAIL...<.75IN
WIND...70MPH
$$
23283
WWUS52 KRAH 131255
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
855 AM EDT Mon Apr 13 2020
NCC101-163-191-131304-
/O.EXP.KRAH.SV.W.0047.000000T0000Z-200413T1300Z/
Wayne NC-Sampson NC-Johnston NC-
855 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...SAMPSON AND
SOUTHEASTERN JOHNSTON COUNTIES WILL EXPIRE AT 900 AM EDT...
The storms which prompted the warning are moving out of the area.
Therefore, the warning will be allowed to expire. Strong gusty winds
of 25 to 35 mph will continue through the morning and early
afternoon.
A Tornado Watch remains in effect until noon EDT for central North
Carolina.
LAT...LON 3488 7851 3530 7834 3541 7827 3561 7825
3569 7824 3567 7821 3569 7820 3559 7813
3557 7783 3537 7781 3518 7784 3515 7790
3519 7802 3519 7816 3518 7816 3518 7817
3489 7816 3473 7821 3470 7812 3456 7825
TIME...MOT...LOC 1254Z 270DEG 54KT 3554 7762 3525 7776 3476 7800
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:44 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 2:44 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 244 AM EDT Mon Apr 13 2020 .SYNOPSIS... A warm front and associated warm, humid, and unstable air will lift north across the Carolinas early this morning, immediately ahead of a broken band of thunderstorms that will cross the area this morning. A cold front will follow and cross the region tonight. && .NEAR TERM /TODAY and TONIGHT/... As of 237 AM Monday... ...A Wind Advisory For Frequent Gusts Between 40 to 50 mph Continues through 4 PM Today... ...Severe Storms Expected through Noon Today... Model guidance in good agreement that the highly advertised main line of convection will approach and affect the Triad down to Anson Co between 4-5 AM, the US-1 corridor 6-8 AM, the I-95 corridor 7-9 AM, then exiting our CWA by 11 AM or Noon. There is some suggestion in the CAMs that a scattered tstms may develop out ahead of the main line of convection, and should this happen, there can be tstm activity even earlier than the aforementioned times. Latest mesoanalysis shows deep layer ascent with a mid-upr short wave trough moving across the TN Valley. Notable div aloft in conjunction with the main line of deep convection from the central Appalachians south to southern AL. Given the advertised strong wind fields, 60-80+kt of effective shear over norther GA and Upstate SC will lift NE into our area in the pre-dawn hours. While the thermodynamic profile right now is fairly stable, that will soon change as vigorous llvl southerly flow advects more buoyant airmass into our area. With that happening in conjunction with the increasing aforementioned shear, the stage is set for a round of potentially dangerous severe convection when the activity moves through at the times noted above. Really no changes wrt hazards...they are all on the table...including widespread damaging straight-line winds, tornadoes (and possibly one or two longer-lived violent tornadoes), gold ball size hail assoc with supercells, and heavy downpours. Latest water vapor channel shows impressive subsidence in the wake of the main line of convection. Projecting that forward, in conjunction with model guidance, suggests that we'll see sunshine return not too long after the convection exits to our east. Even though the sfc fropa will be delayed until this evening, attm it appears that our precip chances will end for today with the exiting morning convection. So with abundant sunshine and vigorous mixing, higher winds aloft will continue to mix down, thus continuing the risk for 30-40 mph winds through mid to late afternoon, thus why the wind advy will continue until 4 PM today. That mixing will also help warm afternoon temp readings into the low-mid 80s. For tonight, NE low level winds and modest CAA can be expected. While dry aloft thanks to subsidence, forecast soundings show the aforementioned NE flow and CAA may set the stage for scattered 3- 5kft AGL statocu overnight. Lows tonight from mid 40s northwest to the mid 50 southeast. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... As of 230 AM Monday... The pattern is forecast to remain active through mid week as the mean mid/upper level l/w trough will remain over at least the eastern half of the country. This will allow for yet another disturbance to approach the area on Tuesday and move across the region Tuesday night into Wednesday. As associated surface low will track along a quasi-stationary frontal zone located across the southeast U.S. Central NC will generally remain on the cool side of this boundary, with only a very small threat at this time of thunderstorms across the far south/southeast Tuesday evening/early Wednesday morning. Thus, will continue to leave out any mention of thunder from the forecast for now. However, we should see precip blossom Tuesday night into Wednesday. This should result in a cool/cold rain on Wednesday morning (rainfall amounts generally a half inch or less, with perhaps a bit more across the southeast), as a reinforcing surface high builds into the are from the north. The precip should begin to end during the afternoon, with a small chance we could see some clearing late in the day. This may result in high temps occurring very late in the afternoon/early evening. High temps on Tuesday are expected to range from the mid 60s north to the mid 70s south, with lows on Wednesday morning in the 40s to near 50 south. Highs on Wednesday, which will be greatly affected by the precip and may not occur until very late in the day are expected to be in the upper 40s across the northeast Piedmont and northern and central Coastal Plain to the lower 50s elsewhere, with perhaps a few mid 50s across far western/southwestern portions of the area. However, we could see temps remain/drop into the 40s across a good portion of the area during the late morning/early afternoon (with even some upper 30s not out of the question). && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 240 AM Monday... Cool high pressure will build into and across the area Wednesday night through Friday. This will result in cool temps for mid April, with below normal temps through Friday morning. Expect high temps on Thursday will be in the lower to mid 60s. High temps on Friday should rebound to near normal, as the surface high shifts to the east and a warming return flow returns. Thus, expect highs in the upper 60s to lower 70s. Morning low are expected to range from 35-40 on Thursday morning and in the upper 30s to lower 40s for Friday morning. Thus, we may have the potential for some frost again across portions of the area late week. The next system is expected to move across the area Friday evening into Saturday. Questions remain with regard to timing/strength and moisture return in advance of this system. Thus will limit pops to the slight chance/low chance category with high temps slightly below normal for Saturday, generally in the mid to upper 60s after lows in the mid to upper 40s to near 50 on Saturday morning. Surface high pressure will quickly move across the Saturday night into Sunday, with precip possibly returning by late Sunday. Will keep high temps on Sunday near normal, in the lower to mid 70s. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 205 AM Monday... Extremely poor aviation conditions expected over the next 12-18 hours as a line of severe thunderstorms moves into the region. Ahead of the storms, winds are quickly increasing across central NC with SSE gusts to 30kt already. Showers and isolated thunderstorms will be on the increase, with the main line of storms expected to cross the area between 09-15Z. Confidence in the timing of the main line is fairly high, with storms capable of producing wind gusts well in excess of 50kt. Ceilings should mostly hold in the IFR/MVFR range outside of the heaviest storms. Once the storms move through, winds will turn to more SWrly but will still be capable of gusting to 40kt or higher through 18Z. After 18z, gusts should drop to 20-30kt as VFR conditions return, though some gusts may continue into tonight as a cold front pushes into the area form the northwest. Outlook beyond 06Z Tuesday: Northwesterly winds and high pressure will continue to usher in drier air early Tuesday. A stalled frontal zone along the Carolina coast will retreat back to the north late Tuesday as an area of low pressure tracks along the front and brings a period of rain and sub- VFR conditions that lasts into Wednesday. VFR should return for the latter half of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 AM to 4 PM EDT Monday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...np SHORT TERM...BSD LONG TERM...BSD AVIATION...BLS
Hazardous weather outlook, Apr 13, 7:40 AM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 740 AM EDT Mon Apr 13 2020 NCZ021-022-038-039-073-074-083-141145- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson- 740 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Potential for patchy frost Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ007-023-024-141145- Person-Alamance-Orange- 740 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. A band of thunderstorms will move east across central North Carolina this morning. Scattered to numerous gusts between 50 and 60 mph, with isolated ones in excess of 60 mph, will be possible both within and away from showers and storms. Additionally, the most intense storms will be capable of producing isolated tornadoes. Storms will exit the area by 11 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Potential for patchy frost Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ008>010-025-026-040-041-075>077-084>086-141145- Granville-Vance-Warren-Durham-Franklin-Chatham-Wake-Moore-Lee- Harnett-Richmond-Scotland-Hoke- 740 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. A band of thunderstorms will move east across central North Carolina this morning. Scattered to numerous gusts between 50 and 60 mph, with isolated ones in excess of 60 mph, will be possible both within and away from showers and storms. Additionally, the most intense storms will also be capable of producing wind gusts in excess of hurricane force (74 mph), isolated tornadoes, and large hail. Storms will exit the area by 11 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Potential for patchy frost Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ011-027-028-042-043-078-088-089-141145- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 740 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. A band of thunderstorms will move east across central North Carolina this morning. Scattered to numerous gusts between 50 and 60 mph, with isolated ones in excess of 60 mph, will be possible both within and away from showers and storms. Additionally, the most intense storms will be capable of producing wind gusts in excess of hurricane force (74 mph), isolated tornadoes, and large hail. Storms will exit the area by 11 AM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Potential for patchy frost Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 13, 7:47 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND GST 5 ENE EAST LAURINBURG 34.79N 79.36W
04/13/2020 M68 MPH SCOTLAND NC ASOS
GUST REPORTED AT MEB ASOS.
&&
DLLocal storm report, Apr 13, 7:51 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
751 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM TSTM WND DMG 1 NNW SANFORD 35.48N 79.18W
04/13/2020 LEE NC EMERGENCY MNGR
TREES ON HOUSE IN SANFORD.
&&
DLLocal storm report, Apr 13, 7:56 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM TSTM WND DMG CARTHAGE 35.35N 79.42W
04/13/2020 MOORE NC BROADCAST MEDIA
NUMEROUS TREES DOWN ON CARPORT IN CARTHAGE.
&&
DLLocal storm report, Apr 13, 7:57 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
757 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND GST 1 SSW WHISPERING PINES 35.24N 79.39W
04/13/2020 M56 MPH MOORE NC AWOS
49 KNOT WIND GUST AT KSOP (MOORE COUNTY
AIRPORT).
&&
JDLocal storm report, Apr 13, 7:59 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG 1 N MONCURE 35.64N 79.08W
04/13/2020 CHATHAM NC EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
DLLocal storm report, Apr 13, 8:00 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
800 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM TSTM WND DMG 1 W ASHEBORO 35.72N 79.83W
04/13/2020 RANDOLPH NC UTILITY COMPANY
TREES DOWN ON POWER LINES AT PARK DR AND
HIGHWOOD DR IN ASHEBORO.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:05 AM EDT | Special Weather Statement | RAH | Chatham, Moore | 40 min |
| Apr 13, 4:40 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 50 min |
| Apr 13, 4:51 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Apr 13, 5:06 AM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford | 24 min |
| Apr 13, 5:10 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 50 min |
| Apr 13, 5:21 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 39 min |
| Apr 13, 5:28 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Randolph | 62 min |
| Apr 13, 5:45 AM EDT | Tornado Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Apr 13, 5:52 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 68 min |
| Apr 13, 6:10 AM EDT | Tornado Warning | RAH | Alamance, Orange | 35 min |
| Apr 13, 6:19 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Orange, Person and 1 more | 56 min |
| Apr 13, 6:32 AM EDT | Tornado Warning | RAH | Alamance, Durham, Orange | 28 min |
| Apr 13, 6:41 AM EDT | Tornado Warning | RAH | Granville, Person | 34 min |
| Apr 13, 6:58 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 77 min |
| Apr 13, 7:16 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Vance | 59 min |
| Apr 13, 7:19 AM EDT | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Moore, Richmond, Scotland | 13 min |
| Apr 13, 7:38 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 47 min |
| Apr 13, 7:47 AM EDT | Tornado Warning | RAH | Vance, Warren | 28 min |
| Apr 13, 7:51 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake, Wilson | 39 min |
| Apr 13, 8:24 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.